MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL
Model Number G51795
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Photos were provided and reviewed.One photo shows a portion of the device, and there is a break in the catheter.The additional photo shows the pouch, and the lot number matches the report.Our laboratory evaluation of the product said to be involved confirmed the report.The balloon was returned and appeared to not have been inflated.During a visual examination, a break in the outer blue catheter was identified approximately 68 cm from the distal end of the white strain relief, exposing the inner purple catheter.We were unable to determine the cause of the damage to the catheter.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.Note: the pre-loaded wire guide with stem bumper was not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the additional information provided, the user stated that negative pressure was not applied to the balloon prior to advancement through the endoscope.Negative pressure will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that negative pressure was not applied to the balloon prior to advancement through the endoscope, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic procedure for bile duct stone removal, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported [that] the user advanced the device through the endoscopic working channel [and] found out the sheath cracked.User tried to dilate the device but could not reach desired result.User changed to a new device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23728114
Report Number1037905-2025-00816
Device Sequence Number10216228
Product Code KNQ
UDI-Device Identifier00827002517950
UDI-Public(01)00827002517950(17)280424(10)W4933604
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51795
Device Catalogue NumberHBD-W-10-11-12
Device Lot NumberW4933604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL
Patient Age75 YR
Patient SexMale
Patient Weight68 KG